1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Feeling a bit down & fed up

Discussion in 'Diabetes Discussions' started by ohitsnicola, Apr 3, 2020.

  1. ohitsnicola

    ohitsnicola Type 1 · Well-Known Member

    Messages:
    2,209
    Likes Received:
    1,458
    Trophy Points:
    178
    Hello, haven’t posted on here in a long time, but I just need a little vent/rant.

    I was supposed to have my consultant appointment in pump clinic on the 7th, a letter was sent again at the start of this week stating that my appointment had been changed to a telephone appointment, this would be fine but I dropped my phone last week and the speaker on it has broke, so I wouldn’t be able to hear what was being said to me. On the letter was a list of DSN mobile numbers, so I text mine asking if it was possible to change my appointment to email, she just told me to ring the diabetes centre (which again I informed her I couldn’t do, and obviously with the lockdown, I can’t go and get it repaired etc, as money is tight as it is) and she also told me that all DSN would be unavailable after Tuesday (just gone) as they would all be working on the wards, which is fair enough. So I dug out a letter from my last consultant appointment and emailed his secretary, to receive the reply “no diabetes reviews are happening until further notice, unless you are having hypos” I have been having the odd hypo but my issue is hypers! I have been on a pump holiday for 6 months due to the omnipod giving me chronic hives. The 6 months are now up and was meant to be going back onto a pump. I hate pens, I can’t get any decent control no matter what I do, I’m on 42 units of levemir twice a day and if I increase it anymore I hypo, however I didn’t have this problem on the pump. I am so miserable,I have horrible bruises from injecting and I’m pretty sure my hba1c has gone up!
    I know there’s not much that can be done during this covid19 but why are people with vulnerable health conditions being pushed aside? Why are only hypos important and not hypers? I’m already on 3 monthly digital surveillance for retinopathy, so really want to get under control and I just can’t do this whilst on pens, which is why I was put on the pump In 2013. When I read the email I just cried because I’m so fed up.

    Sorry for the rant, just needed to let off some steam
     
    • Hug Hug x 9
  2. NicoleC1971

    NicoleC1971 Type 1 · Well-Known Member

    Messages:
    2,414
    Likes Received:
    1,517
    Trophy Points:
    198
    This too shall pass! I think we are all paused in our daily routines and also that the cost of the current lockdown in terms of our mental and physical health are not being taken into account. I am just glad I am not an over 70 who is self isolating.
    So it is real and totally understandable to have these frustrations. Its very bad timing with regards to your pump but if you have any email contact with a pump nurse could be perhaps do some research on your options under your local ccg? It is not nice having hypers and it can have an effect on your sanity plus is physically draining too so give yourself a break whilst doing whatever you can to adjust food/doses.
     
    • Like Like x 2
  3. Juicyj

    Juicyj Type 1 · Moderator
    Staff Member

    Messages:
    8,110
    Likes Received:
    6,517
    Trophy Points:
    198
    Sorry to hear that @ohitsnicola big virtual hug..

    Can I just cross check with your hives, was it a reaction to the adhesive ? and could you go back onto it ? Using Cavlon spray as a skin barrier spray would limit the skins exposure as well as anti histamine tablets ?

    Just playing with thoughts on this one, as your transition back to injections is not helping you, it may well be that Levemir isn't right for you and in that case Tresiba would work much better if you were to stay on injections.

    Current situation is difficult but it's outside anyone's control, we just need to sit tight and hope it improves and when it does you will be able to get the support you need, in the meantime it's a case of surviving with whatever means are possible, keep calm and look after yourself, I know your high levels will be both the cause and effect of running high, so vicious circle scenario, ideal to tweak where you can and ride the storm.
     
  4. ohitsnicola

    ohitsnicola Type 1 · Well-Known Member

    Messages:
    2,209
    Likes Received:
    1,458
    Trophy Points:
    178
    I was using cavilon too but it got to a point where I was changing every other day because of how much insulin I was on. Hopefully going to go back to Medtronic.
    I feel bad for moaning now, because I know everyone is frustrated, I just needed to get it off of my chest.
     
    • Hug Hug x 3
  5. ohitsnicola

    ohitsnicola Type 1 · Well-Known Member

    Messages:
    2,209
    Likes Received:
    1,458
    Trophy Points:
    178
    I do have an email contact but she never responds, I will just have to wait it out x
     
  6. VashtiB

    VashtiB Type 2 · Well-Known Member

    Messages:
    798
    Likes Received:
    440
    Trophy Points:
    123
    Your poor thing- one thing after another!

    I am so sorry that you are n to getting the support you need- this virus thing had made some people's burdens so much more than usual.

    I'm a type 2 so no real help but happy to give a virtual hug and a virtual cup of tea and to listen to you. I'm sure some
    type 1s around will be able to understand exactly how hard this is for you at the moment.

    Good luck and feel free to vent some more.
     
    • Friendly Friendly x 1
  7. Juicyj

    Juicyj Type 1 · Moderator
    Staff Member

    Messages:
    8,110
    Likes Received:
    6,517
    Trophy Points:
    198
    Don’t feel bad, you need support despite this current situation. I’d be feeling frustrated too, running high makes me feel rotten so trying to find a way out is vital - hopefully your nurse will respond.
     
    • Friendly Friendly x 1
  8. ohitsnicola

    ohitsnicola Type 1 · Well-Known Member

    Messages:
    2,209
    Likes Received:
    1,458
    Trophy Points:
    178
    I hope so too. I requested new needles from my GP and usually they just do it online but they’ve arranged for a telephone consult 8am Monday, hope that will be straight forward - as the bruising that I’m getting from a 4mm are ridiculous, another reason to hate being back on pens.
    Another thing that baffles me though is why are only hypos important and not hypers? As surely with everything going on having hypers and a high hba1c puts you more at risk? And my last a1c was 75 and it’s no doubt higher! I doubt GP would change my background insulin though?
     

    Attached Files:

  9. UK T1

    UK T1 Type 1 · Well-Known Member

    Messages:
    159
    Likes Received:
    78
    Trophy Points:
    68
    Hi, any more luck contacting your diabetes team (anyone!?) I expect they will all be moved about to where capacity dictates with everything going on. My team have been trying to set up video clinics over Skype. I wondered if this (or zoom or something similar as long as it is secure) is possible for you on a computer/laptop to combat your phone speaker issue? Also wondering if you can try to bypass your phone speaker by plugging in headphones or a different speakers? It also sounds like your GP practice may be more easily available so there might be a diabetes 'specialist' at your GPs who can suggest solutions? Hope you get this sorted soon.
     
  10. jrussell88

    jrussell88 Type 1 · Well-Known Member

    Messages:
    78
    Likes Received:
    42
    Trophy Points:
    58
    Hypo / hyper...

    Hypo can lead to an ambulance or death quite quickly. Hyper is a bit slower, so less risky if you test.

    Interested in your comment on hives. Must look into that. I associate it with blue cheese, red wine, tomatoes, getting cold.

    Good luck!
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook